Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zonegran

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-26-2003, 05:00 AM
jennifer
Guest
 
Posts: n/a
Default side effects

I started taking zonegran three weeks ago for excruciating migraines. So far it seems to be almost a miracle...in a way. I got a migraine, but one dose of migranol got rid of it. That has never happened before. The first week i was on 100mg, the second week i was on 200mg, then I started 300mg. Unfortunately, I have noticed that I am having crazy thoughts. I also feel extremely depressed, and am having really vivid dreams. I am also extremely irritable. These symptoms are severe to the degree that I am going to tell my Dr. that I want to quit taking the drug, but I wanted to put my experience down for other concerned individuals. Oh, I also have only been able to get about 4 or 5 hours of sleep a night (down from 8 or 9).
Reply With Quote
  #2  
Old 08-28-2003, 05:00 AM
BARBARA
Guest
 
Posts: n/a
Default zonegran-migraines

JUST READ YOUR MESSAGE ABOUT ZONEGRAN. AM HAVING ALMOST THE SAME RESULTS, ESPECIALLY THE SLEEP. I AM ONLT GETTING ABOUT 4 HRS. A NIGHT ALSO. I TAKE ONLY 100MGS. A NIGHT. I HAVE FOUND THAT IF I TAKE IT EARLIER IN THE EVENING IT SEEMS TO HELP. I ALSO TAKE DOXIPIN. I HAVE NOT HAD A MIGRAINE IN 3WKS. WHICH FOR ME IS A MIRCILE. I HAVE TRIED 50 DIFFERENT MEDS FOR MY MIGRAINES WITHOUT LUCK, UNTIL NOW. MAYBE TRY 100MGS. FOR AWHILE IF YOUR DR. O.K.S IT. MY HEADACHES WHERE CAUSING ME TO MISS AT LEAST 3 DAYS OF WORK A WEEK. I STARTED SEEING A HEADACHE SPECIALIST 1MONTH AGO. THE TWO MEDS I LISTED ABOVE WAS PRESCRIBBED. SO FAR SO GOOD. OTHER THAN THE LOSS OF A FEW HRS. OF SLEEP.
Reply With Quote
  #3  
Old 09-21-2003, 05:00 AM
M.
Guest
 
Posts: n/a
Default No Subject

I had migraines for 6 years, and then my neurologist put me on neurontin, and I haven't had a migraine since. About a month ago, he also put me on zonegran, and still no headaches. I take 2 100mg pills a day. I'm going to ask my doctor if I can go off of the neurontin because of the side effects, and just stay on the zonegran. Maybe neurontin, alone, would take care of your headaches. Good luck.
Reply With Quote
  #4  
Old 10-08-2003, 05:00 AM
Nita
Guest
 
Posts: n/a
Default zonegran

I am encouraged by all the remarks of migraine and zonegran. I have been a 'victim' of migraine since I was 18 months old. Past few yrs have had them several times a wk. Just started taking zonegran and seems to be helping. Almost afraid to think so. Have retired, but would apply for disability if not retired - had gotten that frequent and that bad. Thanks for the encouragement. Nita
Reply With Quote
  #5  
Old 12-02-2005, 06:00 AM
tammy
Guest
 
Posts: n/a
Default zonegran-migraines

I am a 44 year old woman who has suffered migraines since I was 22 years old and have been though hell the last several years trying to find a medicine that works for my migraines and still allows me to function. I have worked my entire life but now realize I may have to go on disability untill I get the pain under control. I have a new neurologist that is working with me and has tried me on sveral preventive medications and now he wants me to try zonegran. I am so afraid of more terrible side effects but the pain is getting the better of me. Thanks to you all for your input.
Reply With Quote
  #6  
Old 12-02-2005, 06:00 AM
Andrea
Guest
 
Posts: n/a
Default zonegran

I have been taking two 100mg pills of Zonegran before bed for several months now to treat seizures. I had my first seizure when I was pregnant with my second child. I had two more seizures durring the course of that pregnancy. They decided to put me on Dilantin to control the seizures. The doctor I was seeing then told me it was just gestational epilepsy and it was caused by my hormones and it would stop after the baby was born. After my daughter was born they weened me off the Dilantin and I was fine. Two years later I had another seizure. I seen a different doctor and was placed back on Dilantin. I experienced no real side effects from the Dilantin but because of the long term risk of using the drug my new doctor and I decided to try Zonegran. Over the past few weeks I have been very depressed. I haven't been hearing voices or anything like that but I have been crying over everything and dwelling on all the negative things in my life. I have even been thinking about things that happened years ago and crying over them. I thought maybe I was going crazy and then I thought maybe this is a side effect of the Zonegran so I decided to do some research on the internet, and here I am. I have heard the term "crazy thoughts" several times today and I was hoping that you elaberate on what you mean, specifically, by "crazy thoughts". Your response would be appriciated because I may decide to go back to Dilantin and take my chances.<br><br>Thanks <br>Andrea
Reply With Quote
  #7  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default zonegran and migraines

I have had migraine syndrone continously for 6 years. It is a mixure of headache, visual disturbances, dizziness, other aura type symptoms. It has been hell. I have tried Depakote (made me a zombe) Lamictal (my hair came out by the handful), neurontin, elavil, all with little to no effects. It took 2 months to work but for the last month I finally feel close to human again thanks to Zonegran. I take about 75mg. the full capsule would make me too dizzy and feeling sick. I'm glad I stayed with this one, I was taking Zomig 10-20 times a month. Last month only twice.
Reply With Quote
  #8  
Old 12-03-2005, 06:00 AM
Dianne
Guest
 
Posts: n/a
Default zonegran

I take 300mg. zonegran daily to control my migraines. I am 53 yrs. old and have had migraines for about 30 years. Strong family history, father, brother, 3 sisters and my 3 daughters all have migraine. Prior to the zonegran I was taking 18 or more 100 mg. tablets of imitrex monthly and had migraines 4-5x/wk. They ruled my life. The zonegran cut them down by 75%! The side effects (and the ONLY) that I have noticed is that my cognitive thinking and memory is affected to the point that I have had to let my boss know what is going on because I was forgetting processes and directions at work and couldn't remember phone numbers and appointments. The memory loss is pretty bad. Attempting to carry on intelligent conversations has become a challenge also. In spite of all that, I am staying on the drug because the reduction in the headaches has been so dramatic for me. Additionally, I have lost about 10#. Has anyone else experienced weight loss? Please email me if you have, and tell me at what dose. Thanks.
Reply With Quote
  #9  
Old 12-03-2005, 06:00 AM
Robin
Guest
 
Posts: n/a
Default No Subject

Zonegram has been my wonder drug for migraines, I have been incapacitated for six years with headaches and chronic aura and prodrone symptoms. I have tried Depakote, made me a zombie. Lamictal, made my hair fall out by the handfull. Elavil, topamax, etc. no luck. I am taking 75mg at night. I feel like I have a life again.
Reply With Quote
  #10  
Old 12-03-2005, 06:00 AM
Shelly
Guest
 
Posts: n/a
Default migraines

I was so glad to hear that someone else has actually tried this medication for migraines. I just started on this a couple weeks ago and since I've been taking 200 mg. I've been feeling sick like I have the flu and can't control my headaches. I've been on so may different medications - topamax, depakote, amitriptaline and now this and I don't think I'm going to be able to stay on this. If anyone can let me know these symtoms may go away, please contact me before I have to give up again and try something else. This is very frustrating.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
side effects Unregistered Colazal 10 12-07-2011 05:29 PM
Side effects Unregistered Benicar 2 02-07-2008 07:00 PM
side effects Joe Colella Avodart 0 12-03-2005 06:00 AM
side effects Gene Benicar 0 12-03-2005 06:00 AM
Side effects Dr.Schonfeld Visudyne 0 12-03-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:29 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.